Alert archive / South Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 15, NWS Sioux Falls, SD

February 8, 20114 states

NWS Sioux Falls, SD issued this wind chill advisory at Feb 8, 2011, 2:37 PM CST for 4 states. It took effect at Feb 8, 2011, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 2:37 PM CST (20:37 UTC)
In effect from
Feb 8, 2011, 6:00 PM CST
Expired
Feb 9, 2011, 11:55 AM CST
In force
18 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS43 KFSD 082037
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
237 PM CST TUE FEB 8 2011

.ARCTIC HIGH PRESSURE WILL CONTINUE TO SIT OVER THE REGION
TONIGHT...AND WILL COUPLE WITH WIND SPEEDS OF 10 TO 20 MPH. THIS
WILL RESULT IN WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO THROUGH
WEDNESDAY MORNING. SPOTTY BLOWING SNOW WILL ALSO BE LIKELY TONIGHT IN
OPEN AREAS...SO USE CAUTION WHEN TRAVELING.

IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098-
SDZ039-040-055-056-062-067-090500-
/O.NEW.KFSD.WC.Y.0015.110209T0000Z-110209T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-
LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-
BROOKINGS-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...
FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
237 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY. 

* WIND CHILL VALUES...WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WILL
  PRODUCE WIND CHILL VALUES OF 25 BELOW TO 35 DEGREES BELOW ZERO
  THIS EVENING THROUGH WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ020-031-NEZ013-014-SDZ038-050-052>054-057>061-063>066-068>071-
090500-
/O.NEW.KFSD.WC.Y.0015.110209T0600Z-110209T1800Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-GREGORY-JERAULD-SANBORN-
MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
237 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY.

* WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL
  PRODUCE WIND CHILL VALUES OF 20 BELOW TO 30 DEGREES BELOW ZERO
  TONIGHT THROUGH WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

LAFLIN
3 follow-up statements
035 
WWUS43 KFSD 090308
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 PM CST TUE FEB 8 2011

.ARCTIC COLD WILL CONTINUE TO SIT OVER THE REGION TONIGHT. SUBZERO
TEMPERATURES WILL COUPLE WITH WIND SPEEDS OF 10 TO 20 MPH...TO
PRODUCE WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO THROUGH
WEDNESDAY MORNING. SPOTTY BLOWING SNOW WILL ALSO BE LIKELY TONIGHT IN
OPEN AREAS...ESPECIALLY IN SOUTHWEST MINNESOTA WHERE STRONGER WINDS
OF 15 TO 25 MPH ARE EXPECTED ALONG THE BUFFALO RIDGE. USE CAUTION
WHEN TRAVELING.

IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098-
SDZ039-040-055-056-062-067-091115-
/O.CON.KFSD.WC.Y.0015.000000T0000Z-110209T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-
LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-
BROOKINGS-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...
FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
908 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* WIND CHILL VALUES...WEST TO NORTHWEST WINDS OF 10 TO 20 MPH... WITH
  LOCALLY STRONGER SPEEDS IN HIGHER ELEVATIONS...WILL PRODUCE WIND
  CHILL VALUES OF 25 BELOW TO 35 DEGREES BELOW ZERO THIS EVENING
  THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH
COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS
COVERED.

&&

$$

IAZ020-031-NEZ013-014-SDZ038-050-052>054-057>061-063>066-068>071-
091115-
/O.CON.KFSD.WC.Y.0015.110209T0600Z-110209T1800Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-GREGORY-JERAULD-SANBORN-
MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...
SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
908 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* WIND CHILL VALUES...NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL
  PRODUCE WIND CHILL VALUES OF 20 BELOW TO 30 DEGREES BELOW ZERO
  OVERNIGHT THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH
COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS
COVERED.

&&

$$
 JH
901 
WWUS43 KFSD 090949
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 AM CST WED FEB 9 2011

.ARCTIC COLD OVER THE AREA WILL BEGIN TO ABATE SLOWLY TODAY. A
CONTINUING WEST TO NORTHWEST BREEZE WITH THE COLD AIR WILL STILL
PRODUCE WINDS CHILLS OF 20 BELOW OR COLDER THIS MORNING. WHILE
SLOWLY DECREASING WINDS ARE NOT EXPECTED TO PRODUCE SIGNIFICANT
VISIBILITY REDUCTIONS IN BLOWING SNOW...SOME LOW LEVEL DRIFTING
WILL CONTINUE ESPECIALLY IN SOUTHWEST MINNESOTA.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-091800-
/O.CON.KFSD.WC.Y.0015.000000T0000Z-110209T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
349 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH...A
  LITTLE STRONGER IN SOUTHWEST MINNESOTA...WILL PRODUCE WIND CHILL
  VALUES OF 20 BELOW TO 30 BELOW ZERO THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
WILLIAMS
684 
WWUS43 KFSD 091755
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1155 AM CST WED FEB 9 2011

.TEMPERATURES WILL CONTINUE TO RISE DURING THE AFTERNOON HOURS...
RESULTING IN RISING WIND CHILL TEMPERATURES ACROSS THE ADVISORY AREA.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-091900-
/O.CAN.KFSD.WC.Y.0015.000000T0000Z-110209T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1155 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

$$

LAFLIN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 9:42 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Feb 8, 9:42 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
942 AM CST TUE FEB 8 2011

.DISCUSSION...
FORECAST ON TRACK FOR TODAY WITH NO TWEAKING TO TEMPERATURES NEEDED
ATTM FOR THIS AFTERNOON. WILL PLAN TO EXPIRE THE WIND CHILL ADVY AT
NOON...AND WILL MOST LIKELY NEED TO ISSUE AN ADDITIONAL ADVY FOR
THIS EVENING THROUGH WEDNESDAY MORNING. /LAFLIN

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE FCST PERIOD.

&&

.PREV DISCUSSION...
WIND CHILL ADVISORY IN EFFECT ACROSS THE CWA THIS MORNING WITH WIND
CHILLS RUNNING 25 TO 35 BELOW ZERO. WILL GENERALLY SEE WIND CHILLS
RISE ABOVE THE -20 MARK FOR THIS AFTERNOON...ALTHOUGH VALUES WILL
REMAIN MARGINAL FOR ADVISORY ACROSS SW MN. WHETHER OR NOT PORTIONS
OF THE ADVISORY ARE EVENTUALLY EXTENDED...A NEW ADVISORY WILL BE
NEEDED FOR TONIGHT AS WIND CHILLS WILL AGAIN DIP INTO THE -20 TO -35
DEGREE RANGE. STARTING THE DAY OFF SO COLD...AMBIENT AIR
TEMPERATURES WILL ONLY RISE INTO THE SINGLE DIGITS THIS AFTERNOON...
WHICH IS 25 TO 30 DEGREES BELOW NORMAL. NO CHANCES FOR PRECIPITATION
TODAY...AND WILL STAY DRY THROUGH AT LEAST THU. MODELS DO BRING A
DECENT S/WV ACROSS THE AREA WED NIGHT...BUT EXTREMELY LITTLE
MOISTURE TO WORK WITH BELOW 20 KFT. S/WV WILL BE NOTHING MORE THAN A
A FEW HIGH CLOUDS AND A REINFORCING SHOT OF COOLER. THIS SHOT OF
COOLER AIR WILL BE SHORT LIVED AS WARMER WESTERLY FLOW SETS INTO THE
NORTHERN PLAINS FOR LATE THIS WEEK AND INTO THE WEEKEND. HIGH
TEMPERATURES BY THIS WEEKEND WILL BE IN THE 30S AND 40S. /97

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR IAZ001>003-012>014-
     020>022-031-032.

MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ071-072-080-081-
     089-090-097-098.

NE...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NEZ013-014.

SD...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR SDZ038>040-050-
     052>071.

&&
Hazardous weather outlook, Feb 8, 4:23 AM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0423 AM CST TUE FEB 08 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0423 AM CST TUE FEB 08 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
BITTERLY COLD AIR WILL REMAIN PLACE ACROSS THE AREA TODAY AND
TONIGHT...BUT TEMPERATURES WILL BEGIN TO MODERATE
WEDNESDAY...WITH A WARMING TREND CONTINUING INTO THE WEEKEND.
WIND CHILLS READINGS OF 25 BELOW TO 35 BELOW ZERO WILL BE COMMON
THIS MORNING. WINDS CHILLS WILL IMPROVE SOME THIS AFTERNOON AS
ARCTIC AIR MODERATES...BUT WILL DIP TO 20 BELOW TO 30 BELOW ZERO
AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.